Alert archive / California / Wind Advisories in 2022
Wind Advisory 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 19, 2022, 3:34 AM PDT for Imperial County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2022, 3:34 AM PDT (10:34 UTC)
- Expired
- Jun 19, 2022, 7:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS75 KPSR 191034 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 334 AM MST Sun Jun 19 2022 CAZ562-191400- /O.NEW.KPSR.WI.Y.0035.220619T1034Z-220619T1400Z/ Imperial County Southwest- 334 AM PDT Sun Jun 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 7 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
215 WWUS75 KPSR 191359 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 659 AM MST Sun Jun 19 2022 CAZ562-191500- /O.EXP.KPSR.WI.Y.0035.000000T0000Z-220619T1400Z/ Imperial County Southwest- 659 AM PDT Sun Jun 19 2022 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:32 AM PDT, 2 minutes earlier.
Area forecast discussion, Jun 19, 3:32 AM PDT, 2 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 332 AM MST Sun Jun 19 2022 .SYNOPSIS... A low pressure system across the intermountain West will continue moving eastward today, bringing drier air and below normal temperatures to the region. High pressure will build across the southern U.S. this week, resulting in a gradual warming trend and a return to above normal temperatures across the Desert Southwest. There will also be an increase in moisture, leading to above normal chances of Monsoon storms by Tuesday. && .DISCUSSION... Latest NAEFS indicates near-record IVT across Arizona, given this time of year is typically quite dry. The moisture transport is evident on IR satellite imagery with a thick swath of mid clouds extending from the Mogollon Rim back towards Puerto Penasco. At the surface, dewpoints are also exceptionally high, generally in the mid to upper 60s in the Phoenix area. However, there is a sharp moisture gradient and further west and dewpoints have dropped into the lower 20s in Yuma. Latest mesoanalysis indicates PWATs near an inch just east of Phoenix, which has helped to retain some CAPE from last evening. In addition to the CAPE, additional lift is being provided by a jet streak north of the area, out of ahead of the eastward- advancing Great Basin trough. The combined ascent has resulted in widespread and fast-moving showers and thunderstorms across central Arizona early this morning. Rain accumulations remain well below a tenth of an inch, despite some persistent training. HREF depicts this activity fairly well and there is a high probability the showers will taper off towards sunrise as the instability and forced ascent wane. Otherwise, the dry air off to the west will continue progressing eastward with the aforementioned trough, resulting in sunny skies and even below normal temperatures. Models continue to trend eastward, meaning any convection will be relegated to far eastern Arizona this afternoon. Ahead of the trough axis, windy conditions are also likely across northeastern Arizona. Across the lower deserts, latest experimental NBM suggests gusts could still reach 20-25 mph this afternoon, before subsiding this evening. Model clusters generally remain in good agreement through the week, depicting the Deep South anticyclone building back westward towards the Desert Southwest. This will result in a gradual warming trend and a return to above normal temperatures by midweek. However, closer examination of both the GFS and ECWMF deterministic models reveals a weak Pacific trough will drop southward towards the central California coast Tuesday. This will help to transport deeper moisture back towards the Arizona lower deserts. Some of the mid and upper level moisture may also originate from the canopy of decaying TC Blas currently in the eastern Pacific off the Mexico coast. Favorable conditions for periods of Monsoon convection will begin as soon as Tuesday afternoon. NBM PoPs remain highest across the climatologically favored areas of the higher terrain north and east of Phoenix each day. However, some of the ECMWF and GEFS ensemble members suggest spurts of convection across the lower deserts throughout the week. The threat of isolated storms may even extend as far westward as the Imperial Valley with Wednesday being the most likely day. However, chances remain higher for downburst winds and areas of blowing dust. && .AVIATION...Updated at 0550Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Light showers in the vicinity and BKN mid cloud decks favoring 10-15 Kft will persist through ~09-11Z. Elevated SE flow will weaken after 9-11Z as skies scatter out during the early morning hours. An earlier than normal SW switch during mid-late morning on Sun. Gusts of 18-24 kts expected for Sun afternoon before tapering off Sun evening. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty winds will be the primary weather issues through Sun evening under mostly clear skies. W-NW winds will be preferred at KIPL with gusts continuing near 25 kts into tonight. Light to occasionally moderate winds will be more common at KBLH with an episode of LLWS early this morning as shown in the KBLH TAF && .FIRE WEATHER... A drier air mass will be moving into the area for Sunday and Monday, limiting any storm chances. Breezy conditions will linger on Sunday, particularly across south-central Arizona, where wind gusts could exceed 20 mph at times across the higher terrain areas. Fairly light winds are then expected through most of next week, with just the typical afternoon breezes. MinRHs for Sunday will remain above 20% across Gila County while across the lower deserts, it will be in the single digits. For Monday, MinRHs will be below 15% across most areas. As we head into the middle to latter half of next week, building high pressure will result in a warming trend while at the same time spreading moisture into Arizona. This will result in MinRHs remaining above 15%. With the increasing moisture, will also come an increasing chance for afternoon thunderstorm activity, particularly across the higher terrain areas of the eastern half of Arizona. && DISCUSSION...Hirsch AVIATION...Sawtelle FIRE WEATHER...Lojero
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.